Alert archive / Kansas / Wind Advisories in 2011

Wind Advisory 26, NWS Wichita, KS

November 11, 20118 counties in Kansas

NWS Wichita, KS issued this wind advisory at Nov 11, 2011, 2:46 PM CST for 8 counties in Kansas. It took effect at Nov 12, 2011, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2011, 2:46 PM CST (20:46 UTC)
In effect from
Nov 12, 2011, 9:00 AM CST
Expired
Nov 12, 2011, 5:47 PM CST
In force
9 hr
Issued by
NWS Wichita, KS

Counties Allen County, KS, Chautauqua County, KS, Elk County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS

The radar

The Tulsa radar (KINX), 146 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2011-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2011-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2138 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

522 
WWUS73 KICT 112046
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
246 PM CST FRI NOV 11 2011


KSZ071-072-094>096-098>100-121100-
/O.NEW.KICT.WI.Y.0026.111112T1500Z-111113T0000Z/
WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
246 PM CST FRI NOV 11 2011

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY. 

* TIMING...STRONG SOUTHWEST WINDS WILL IMPACT SOUTHEAST KANSAS
  FROM LATE SATURDAY MORNING INTO EARLY SATURDAY EVENING.

* WINDS...SOUTHWEST WINDS WILL BE SUSTAINED BETWEEN 30 AND 35 MPH
  WITH GUSTS AROUND 40 MPH.

* IMPACTS...USE CAUTION WHEN TRAVELING ON EAST TO WEST ORIENTED
  HIGHWAYS SUCH AS HIGHWAY 400...ESPECIALLY IN HIGH- PROFILE
  VEHICLES OR ON MOTORCYCLES. PROPERTY SUCH AS LAWN FURNITURE AND
  TRASH CONTAINERS MAY GET BLOWN ABOUT IF NOT SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

LAWSON
3 follow-up statements
707 
WWUS73 KICT 120924
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
324 AM CST SAT NOV 12 2011

KSZ071-072-094>096-098>100-130000-
/O.CON.KICT.WI.Y.0026.111112T1500Z-111113T0000Z/
WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
324 AM CST SAT NOV 12 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING. 

* TIMING...STRONG SOUTHWEST WINDS WILL IMPACT SOUTHEAST KANSAS
  FROM LATE THIS MORNING INTO EARLY THIS EVENING.

* WINDS...SOUTHWEST WINDS WILL BE SUSTAINED BETWEEN 30 AND 35 
  MPH WITH GUSTS AROUND 40 MPH. 

* IMPACTS...USE CAUTION WHEN TRAVELING ON EAST TO WEST ORIENTED
  HIGHWAYS SUCH AS HIGHWAY 400...ESPECIALLY IN HIGH-PROFILE
  VEHICLES OR ON MOTORCYCLES. PROPERTY SUCH AS LAWN FURNITURE AND
  TRASH CONTAINERS MAY GET BLOWN ABOUT IF NOT SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JMC
032 
WWUS73 KICT 122122
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
322 PM CST SAT NOV 12 2011

KSZ071-072-094>096-098>100-130000-
/O.CON.KICT.WI.Y.0026.000000T0000Z-111113T0000Z/
WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
322 PM CST SAT NOV 12 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING...STRONG SOUTHWEST WINDS WILL IMPACT SOUTHEAST KANSAS
  INTO THE EARLY EVENING HOURS.

* WINDS...SOUTHWEST WINDS WILL BE SUSTAINED BETWEEN 30 AND 35 
  MPH WITH GUSTS AROUND 40 MPH. 

* IMPACTS...USE CAUTION WHEN TRAVELING ON EAST TO WEST ORIENTED 
  HIGHWAYS SUCH AS HIGHWAY 400...ESPECIALLY IN HIGH-PROFILE 
  VEHICLES OR ON MOTORCYCLES. PROPERTY SUCH AS LAWN FURNITURE 
  AND TRASH CONTAINERS MAY GET BLOWN ABOUT IF NOT SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

LAWSON
114 
WWUS73 KICT 122347
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
547 PM CST SAT NOV 12 2011

KSZ071-072-094>096-098>100-130100-
/O.CAN.KICT.WI.Y.0026.000000T0000Z-111113T0000Z/
WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
547 PM CST SAT NOV 12 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

SOUTH WINDS WILL REMAIN GUSTY THIS EVENING...HOWEVER THEY WILL 
NOT BE AS STRONG AS EARLIER TODAY. THEREFORE THE WIND ADVISORY 
HAS BEEN CANCELLED.

$$

KED

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 11, 2:39 PM CST, 7 minutes earlier.

Area forecast discussion, Nov 11, 2:39 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
239 PM CST FRI NOV 11 2011

.DISCUSSION...

MAIN FORECAST CONCERNS WILL BE STRONG WINDS SAT ALONG WITH FIRE WX
ISSUES.

SYNOPSIS:
DEEP UPPER TROUGH IS CURRENTLY ROTATING ACROSS THE NORTHEAST CONUS
WITH ADDITIONAL SHORTWAVE ENERGY NOW COMING ON SHORE OVER THE
PACIFIC NW. LASTLY A CLOSED UPPER LOW IS SPINNING OFF OF THE CA
COAST.

TONIGHT-SAT:
THROUGH THESE PERIODS THE UPPER WAVE APPROACHING THE PACIFIC NW WILL
SLIDE SOUTHEAST AND WILL BE SITUATED OVER THE NORTHERN ROCKIES BY
SAT AFTERNOON. MEANWHILE THE CLOSED UPPER LOW OFF OF THE CA COAST
WILL DIVE MORE SOUTHERLY AND WILL BE APPROACHING BAJA BY SAT
AFTERNOON. THIS WILL RESULT IN STRENGTHENING LOW PRESSURE OVER THE
NORTHERN PLAINS SAT RESULTING IN INCREASING SW WINDS OVER MUCH OF
THE CENTRAL AND SOUTHERN PLAINS. AT THIS POINT FEEL CONFIDENT ENOUGH
TO RUN WITH A WIND ADVISORY FOR SE KS. WITH THE INCREASED WINDS FIRE
WX WILL ALSO BE A CONCERN. SEE FIRE WX SECTION BELOW FOR ADDITIONAL
DETAILS.

INCREASED MAXES A FEW DEGREES FOR SAT WITH THE THINKING THAT A
COMBINATION OF DOWNSLOPE AND GREAT MIXING WILL ALLOW FOR WELL ABOVE
NORMAL TEMPS...ESPECIALLY OVER CENTRAL AND SOUTH CENTRAL KS.

SUN-MON:
THE UPPER WAVE IS EXPECTED TO MOVE VERY QUICKLY AND BY SUN AFTERNOON
WILL BE LOCATED OVER THE WESTERN GREAT LAKES REGION WITH BROAD
WEST/SW FLOW IN PLACE OVER THE AREA. THE GFS AND NAM BOTH AGREE ON A
WEAK UPPER IMPULSE SLIDING ACROSS CENTRAL/EASTERN KS ON SUN EVENING.
HOWEVER WITH THE BETTER LOW LEVEL MOISTURE STAYING SOUTHEAST OF THE
FORECAST AREA...FEEL THAT JUST AN INCREASE IN MID CLOUDS ALONG WITH
SOME SPRINKLES OR LIGHT RAIN OVER SE KS CAN BE EXPECTED. THERE IS
GOOD MODEL AGREEMENT THAT BY MON A BROAD UPPER TROUGH WILL BE SLOWLY
PUSHING ACROSS SOUTHERN CANADA LEAVING STRONG WESTERLY UPPER FLOW IN
PLACE WITH THE BETTER PRECIP CHANCES REMAINING TO THE SOUTHEAST.

WITH NO AIRMASS CHANGES ANTICIPATED ALONG WITH SOME WEAK
DOWNSLOPE...TEMPS ON BOTH SUN AND MON WILL BE AT OR SLIGHTLY ABOVE
NORMAL.

TUE-FRI:
THE OVERALL PATTERN REALLY ISN'T EXPECTED TO CHANGE MUCH THROUGH
THESE EXTENDED PERIODS AS A SERIES OF UPPER WAVES SLIDE ACROSS THE
NORTHERN PLAINS WITH STRONG UPPER ZONAL FLOW REMAINING OVER THE
CENTRAL AND SOUTHERN PLAINS. THE NEXT SIGNIFICANT UPPER TROUGH LOOKS
TO START DIGGING OVER THE NW CONUS BY THE END OF THE WEEK INTO THE
WEEKEND. THEREFORE WILL KEEP THESE PERIODS DRY WITH SEASONAL OR
SLIGHTLY ABOVE SEASONAL TEMPS EXPECTED.

LAWSON

&&

.FIRE WEATHER...
FIRE WEATHER CONCERNS WILL BE AMPLIFIED ON SAT AS SW WINDS START TO
CRANK UP. BY SAT AFTERNOON SW WINDS OVER SE KS WILL BE SUSTAINED
AROUND 30-35 MPH WITH GUSTS AROUND 40 MPH. ALONG AND WEST OF I-135
WINDS WILL BE MORE WESTERLY AND WILL BE SUSTAINED AROUND 20-25 MPH
WITH GUSTS TO 30 MPH COMMON. EAST OF I-135 RH'S ARE EXPECTED TO BE
IN THE 30-40% RANGE WITH 25-30% RH'S FORECAST WEST OF I-135.

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
THE MAIN AVIATION FORECAST CONCERN IS THE STRONG SOUTHERLY WINDS
SATURDAY OVER SOUTHEASTERN KANSAS.

VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST.  A SURFACE LOW
WILL DEVELOP AND DEEPEN OVER SOUTHWESTERN KANSAS...AS IT DOES THE
PRESSURE GRADIENT WILL INCREASE OUT AHEAD OF IT. THE REGION WITH
THE STRONGEST GRADIENT WINDS COVERS SOUTHEASTERN KANSAS. THUS KCNU
WILL HAVE THE GREATEST IMPACTS. KHUT AND KICT WILL ALSO SEE
INCREASES IN WINDS TOMORROW WITH THE INCREASED GRADIENT...BUT NOT
QUITE AS STRONG AS KCNU. WINDS OVER CENTRAL KANSAS WILL BECOME
MORE SOUTHERLY AS THE SURFACE LOW MATURES DURING THE DAY...HOWEVER
EXPECT WINDS TO REMAIN RELATIVELY LIGHT ACROSS CENTRAL
KANSAS...ABOUT 10-15 KTS.

BILLINGS

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    38  69  44  61 /   0   0   0   0
HUTCHINSON      37  69  43  61 /   0   0   0   0
NEWTON          39  68  43  61 /   0   0   0   0
ELDORADO        40  68  45  62 /   0   0   0   0
WINFIELD-KWLD   41  68  45  64 /   0   0   0   0
RUSSELL         33  70  39  60 /   0   0  10   0
GREAT BEND      34  70  40  60 /   0   0   0   0
SALINA          37  67  42  60 /   0   0  10   0
MCPHERSON       37  67  42  60 /   0   0   0   0
COFFEYVILLE     42  68  48  68 /   0   0   0  10
CHANUTE         40  68  48  64 /   0   0   0   0
IOLA            40  68  47  64 /   0   0  10   0
PARSONS-KPPF    40  68  48  66 /   0   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM TO 6 PM CST SATURDAY FOR KSZ071-072-
094>096-098>100.

&&
Hazardous weather outlook, Nov 11, 3:36 AM CST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
336 AM CST FRI NOV 11 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-120945-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
336 AM CST FRI NOV 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

VERY HIGH GRASSLAND FIRE DANGER IS EXPECTED OVER PORTIONS OF THE
FLINT HILLS AND SOUTHEASTERN KANSAS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ON SATURDAY AFTERNOON...SOUTHERLY WINDS OF 20 TO 30 MPH WILL LEAD
TO VERY HIGH GRASSLAND FIRE DANGER ACROSS SOUTH CENTRAL AND
SOUTHEASTERN KANSAS.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT INTO MONDAY
ACROSS SOUTHEASTERN KANSAS. SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

Nearby

Wind Advisories in Kansas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.